Alert archive / California / Wind Advisories in 2018
Wind Advisory 6, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 24, 2018, 4:43 AM PST. It took effect at Feb 24, 2018, 2:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 4:43 AM PST (12:43 UTC)
- In effect from
- Feb 24, 2018, 2:00 PM PST
- Expired
- Feb 25, 2018, 12:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
457 WWUS76 KHNX 241243 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 443 AM PST Sat Feb 24 2018 CAZ089>092-241600- /O.CON.KHNX.FZ.W.0002.000000T0000Z-180224T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 443 AM PST Sat Feb 24 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES...Minimum temperatures of 28 to 32 degrees. Some of the normally colder locations will be as low as 26 degrees. * TIMING...Coldest temperatures through 7 AM PST this morning. Freezing temperature durations of 3 to 6 hours. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and take actions to protect frost and freeze sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ095-098-099-241600- /O.NEW.KHNX.WI.Y.0006.180224T2200Z-180225T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 443 AM PST Sat Feb 24 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 10 PM PST this evening. * WINDS...West to northwest 20 to 30 mph with gusts around 50 mph. Highest winds will be through and below mountain passes and canyons. * TIMING...Winds increasing during the afternoon and continuing through the evening hours. * IMPACTS...Difficult driving conditions due to crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
926 WWUS76 KHNX 241556 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 756 AM PST Sat Feb 24 2018 CAZ089>092-241700- /O.EXP.KHNX.FZ.W.0002.000000T0000Z-180224T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 756 AM PST Sat Feb 24 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... Morning temperatures dropped to and below the freezing mark overnight. Widespread temperatures are now starting to rise above 32 degrees. While patchy frost is still possible for another hour, widespread freezing is no longer a threat. The National Weather Service in Hanford will therefore allow the Freeze Warning to expire at 8 AM PST. $$ CAZ095-098-099-250000- /O.CON.KHNX.WI.Y.0006.180224T2200Z-180225T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 756 AM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WINDS...West to northwest 20 to 30 mph with gusts around 50 mph. Highest winds will be through and below mountain passes and canyons. * TIMING...Winds increasing during the afternoon and continuing through the evening hours. * IMPACTS...Difficult driving conditions due to crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
816 WWUS76 KHNX 242138 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 138 PM PST Sat Feb 24 2018 CAZ089>092-250600- /O.NEW.KHNX.FZ.W.0003.180225T1100Z-180225T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 138 PM PST Sat Feb 24 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST SUNDAY... The National Weather Service in Hanford has issued a Freeze Warning, which is in effect from 3 AM to 8 AM PST Sunday. * TEMPERATURES...Minimum temperatures of 30 to 32 degrees. Some of the normally colder locations will be as low as 28 degrees. * TIMING...Coldest temperatures will be between 3 AM PST and 8 AM PST Saturday. Freezing temperatures will last for a period of 3 to 5 hours. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost and freeze sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ095-098-099-250600- /O.CON.KHNX.WI.Y.0006.180224T2200Z-180225T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 138 PM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West to northwest 20 to 30 mph with gusts around 50 mph. Highest winds will be through and below mountain passes and canyons. * TIMING...Winds increasing during the afternoon and continuing through the evening hours. * IMPACTS...Difficult driving conditions due to crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
369 WWUS76 KHNX 250557 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 957 PM PST Sat Feb 24 2018 CAZ089>092-251400- /O.CON.KHNX.FZ.W.0003.180225T1100Z-180225T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 957 PM PST Sat Feb 24 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PST SUNDAY... * TEMPERATURES...Minimum temperatures of 29 to 32 degrees. Some of the normally colder locations will be as low as 26 degrees. * TIMING...Coldest temperatures will be between 3 AM PST and 8 AM PST Sunday. Freezing temperatures will last for a period of 3 to 5 hours. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost and freeze sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ095-098-099-250800- /O.EXT.KHNX.WI.Y.0006.000000T0000Z-180225T0800Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 957 PM PST Sat Feb 24 2018 ...WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT PST TONIGHT... * WINDS...West to northwest 20 to 30 mph with gusts to 55 mph right below the passes. * TIMING...Winds will remain gusty until midnight before diminishing. * IMPACTS...Difficult driving conditions due to crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. Highways affected include highway 58 through and below Tehachapi Pass in the vicinity of Mojave, Highway 14 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DURFEE
651 WWUS76 KHNX 250758 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1158 PM PST Sat Feb 24 2018 CAZ095-098-099-250900- /O.EXP.KHNX.WI.Y.0006.000000T0000Z-180225T0800Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1158 PM PST Sat Feb 24 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Winds will continue to diminish through the overnight period and the Wind Advisory is being allowed to expire. $$ CAZ089>092-251400- /O.CON.KHNX.FZ.W.0003.180225T1100Z-180225T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1158 PM PST Sat Feb 24 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PST SUNDAY... * TEMPERATURES...Minimum temperatures of 29 to 32 degrees. Some of the normally colder locations will be as low as 26 degrees. * TIMING...Coldest temperatures will be between 3 AM PST and 8 AM PST Sunday. Freezing temperatures will last for a period of 3 to 5 hours. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost and freeze sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 4:31 AM PST, 12 minutes earlier.
Area forecast discussion, Feb 24, 4:31 AM PST, 12 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 431 AM PST Sat Feb 24 2018 .SYNOPSIS... After a very cold morning today, dry weather and a warming trend will be in store through the weekend, followed by a cold storm system arriving Monday and bringing more precipitation and increased winds into Tuesday. Another storm system may then impact our area later next week. .DISCUSSION... Some thin high clouds are tracking south from northern CA as upper jet energy pushes into the region. Skies are otherwise clear over central CA and this, combined with the very cold air mass in place and light winds, is allowing temperatures in the SJ Valley to drop below freezing. Widespread readings in the upper 20s and lower 30s are currently being reported across the Valley and a Freeze Warning remains in effect through 8 AM this morning. The next weak shortwave trough to impact our area is currently dropping out of the Pacific NW and will track through the Great Basin region later this afternoon and evening. The impact for us will be limited to a chance for a few light Sierra showers north of Kings Canyon this evening along with some increased winds across the area. Winds from the west and northwest should occasionally gust over 45 mph through and below mountain passes in Kern County, therefore a Wind Advisory has been issued for the Kern County Mountains and desert areas for later this afternoon and evening. Temperatures will trend upward a few degrees through the weekend as the weak Great Basin disturbance moves out and another more significant developing trough drops south into northern CA. Models handle this trough similarly as they swing it across our area Monday and through southern CA by later Tuesday. This will bring us more rain and mountain snow along with another increase in winds. The model trajectory and available moisture make it likely to bring us more rain and snow than our most recent system. SJ Valley QPF continues to run around a tenth of an inch, with several inches of snow likely in the Sierra. This cold storm will once again bring low snow levels, well down into the foothills and possibly affecting passes in Kern County. Frozen precipitation in the Kern County mountains and gusty winds through and below the passes could cause travel difficulties in Kern County Monday into Tuesday. We will also have to watch the progged track of the upper low and cold air aloft and consider the possibility of a few thunderstorms Monday or Tuesday. Midweek is dry and warming again as the storm system continues to swing south and east away from our region. Models are not as consistent with a following storm system, but generally agree on a frontal trough passing through our area during the Thursday/Friday period. This will bring additional precipitation across our area and gusty winds, with exact details to be refined upon further model runs. && .AVIATION... Areas of MVFR and local IFR in Mountain obscurations over the Southern Sierra Nevada between 21Z Sat and 06Z Sun. Otherwise VFR conditions expected across the remainder of the Central CA Interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Wind Advisory from 2 PM this afternoon to 10 PM PST this evening CAZ095-098-099. Freeze Warning until 8 AM PST this morning CAZ089>092. && public...JEB avn/fw...DS synopsis...JEB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:38 PM PST | Freeze Warning | HNX | 18 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.